MAUDE Adverse Event Report: BD CARIBE LTD. BD® SPINAL NEEDLE 25 G X 3 1/2 IN. WITH QUINCKE BEVEL; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD® SPINAL NEEDLE 25 G X 3 1/2 IN. WITH QUINCKE BEVEL; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405180
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd® spinal needle 25 g x 3 1/2 in.With quincke bevel foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: quantity affected: 1 bx; serial/lot number: (b)(6); are any samples available for return? yes.Reported issue: perxxx: "we were informed that 3 spinal needles from lot# 3062941 had a metallic substance on the inside of the sterile packaging.
 
Event or Problem Description
It was reported while using bd® spinal needle 25 g x 3 1/2 in.With quincke bevel foreign matter was found.There was no report of patient impact.The following information was provided by the initial reporter: quantity affected: 1 bx.Serial/lot number: (b)(6).Are any samples available for return? yes.Reported issue: perxxx: "we were informed that 3 spinal needles from lot# 3062941 had a metallic substance on the inside of the sterile packaging.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 28-jul-2023: h6: investigation summary: sample and photo received by our quality team for investigation.Through visual evaluation, seventeen (17) sealed blisters with unused needles were received in a plastic bag for material 405180 batch 3062941 from the customer for this investigation.One (1) sample (needle) provided it is observed what could be likely a part of a stylet sealed inside the blister with the needle.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.

Brand Name
BD® SPINAL NEEDLE 25 G X 3 1/2 IN. WITH QUINCKE BEVEL
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17494140
Report Number2618282-2023-00063
Device Sequence Number15421826
Product Code BSP
UDI-Device Identifier30382904051809
UDI-Public(01)30382904051809
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405180
Device Lot Number3062941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown